Sunday, September 27, 2020

Seroquel Quetiapine XR Withdrawal Journey

Home Forums Psychiatric Drug Withdrawal Seroquel Quetiapine XR Withdrawal Journey

Viewing 3 posts - 1 through 3 (of 3 total)
  • Author
    Posts
  • #167405
    NewDawn
    Participant

    Hi MIA forumites,
    I am days away from starting my 10% taper from XR Quetiapine. As the media the drug is suspended in is not conducive to cutting or liquifying I am having compounded medicines made. I have been on this drug for 4.5 years, in that time I have piled on 35 kilogrammes in weight, have early signs of hypothyroidism (see the list below) and generally feel chemically oppressed.

    I discovered the website *Surviving Antidepressants via Mad in America forums, thank you! Learning about the 10% taper method there. It has taken a couple of months to line up all the ducks in a row. Talking to my p-doc and finding a suitable compounding chemist.

    I am also reading Robert Whitaker’s book “Anatomy of an Epidemic” slowly a few pages a day. I have run through the mill of feelings about everything he exposes. I know my lived experience gels with the chronicity of the symptoms I experience. I have felt trapped for a couple of years as every time I tried to reduce the dose I would be beside myself by day 4-5 and have to go back on the full dose to save my own sanity and life. I am glad I have persevered and found a method and I have hope with the 10% taper I will cope okay. Means I will be free of it by about 2021 at the longest intervals of stabilisation with each drop down. I am also on an Anti-d and the dosage of that may have to be mitigated in response too.

    Anyways, I thought it might be good to start a topic and have somewhere (else) to discuss the experience.

    These are the reasons I want to come off…
    1. Intolerable and ongoing oppression of thought and โ€˜selfโ€™,
    2. Brain fog,
    3. The 35 kilogramme weight gain, which seems to ever creep upward year by year.
    4. Early indications of hypothyroidism,
    5. Anxiety that I will develop diabetes (a real concern too)
    6. Continuous hot flushes throughout the day but worse particularly at night
    7. Increase the risk of an irregular heart rhythm or long QT syndrome
    8. It does not mitigate against Bi Polar lability, I still mood swing in my regular type patterning. (Rapid cycling may be iatrogenic?)
    9. Loss of creativity and life enjoyment.
    10. Increased anxiety

    *https://www.survivingantidepressants.org

    #167408
    NewDawn
    Participant

    PS: How do you add a profile picture?

    #167663
    msmonique
    Participant

    NewDawn: I wish you well on your journey! I guess I was lucky in that I was able to get off the drugs without a prolonged taper. Very grateful (and lucky, I think) to be off of all of them now. And, Seroquel affected me so very badly that I wasn’t on it for very long. (But, there were many, many other drugs.)

    I don’t know how to add a profile picture, though. ๐Ÿ™

Viewing 3 posts - 1 through 3 (of 3 total)
  • The forum ‘Psychiatric Drug Withdrawal’ is closed to new topics and replies.